Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 12, 2008, 3:29 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 12, 2008, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 3:29 AM MST (10:29 UTC)
- In effect from
- May 12, 2008, 11:00 AM MST
- Expired
- May 12, 2008, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4801 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 121029 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 329 AM MST MON MAY 12 2008 AZZ010>014-039-040-121830- /O.NEW.KFGZ.WI.Y.0014.080512T1800Z-080513T0300Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...NAVAJO N.M.... DILKON...KYKOTSMOVI 329 AM MST MON MAY 12 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. AN APPROACHING LATE SEASON STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO MUCH OF NORTHEAST AND EAST CENTRAL ARIZONA TODAY. EXPECT SOUTHWWEST WINDS OF 20 TO 35 MPH WITH WIND GUSTS TO AROUND 45 MPH TO DEVELOP BY LATE MORNING OR EARLY AFTERNOON AND CONTINUE UNTIL THE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
3 follow-up statements
000 WWUS75 KFGZ 121821 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1121 AM MST MON MAY 12 2008 AZZ010>014-039-040-130300- /O.CON.KFGZ.WI.Y.0014.000000T0000Z-080513T0300Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...NAVAJO N.M.... DILKON...KYKOTSMOVI 1121 AM MST MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AN APPROACHING LATE SEASON STORM SYSTEM WILL BRING SOUTHWEST WINDS OF 20 TO 35 MPH WITH WIND GUSTS FROM 45 TO 55 MPH TO NORTHERN ARIZONA THROUGH SUNSET THIS EVENING. PEAK WIND GUSTS THROUGH 11 AM MST INCLUDE WINSLOW AIRPORT 53 MPH...GRAND CANYON AIRPORT 40 MPH...DONEY PARK 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 122033 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 133 PM MST MON MAY 12 2008 AZZ006-007-015>017-130300- /O.EXA.KFGZ.WI.Y.0014.000000T0000Z-080513T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP 133 PM MST MON MAY 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WIND GUSTS FROM 40 TO 50 MPH HAVE DEVELOPED THIS AFTERNOON ACROSS THE MOGOLLON RIM FROM THE GRAND CANYON TO THE WHITE MOUNTAINS. THESE WIND CONDITIONS WILL CONTINUE THROUGH SUNSET TONIGHT AS A LATE SEASON STORM SYSTEM APPROACHES ARIZ0NA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ010>014-039-040-130300- /O.CON.KFGZ.WI.Y.0014.000000T0000Z-080513T0300Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...NAVAJO N.M.... DILKON...KYKOTSMOVI 133 PM MST MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AN APPROACHING LATE SEASON STORM SYSTEM WILL BRING SOUTHWEST WINDS OF 20 TO 35 MPH WITH WIND GUSTS FROM 45 TO 55 MPH TO NORTHERN ARIZONA THROUGH SUNSET THIS EVENING. PEAK WIND GUSTS THROUGH 11 AM MST INCLUDE WINSLOW AIRPORT 53 MPH...GRAND CANYON AIRPORT 40 MPH...DONEY PARK 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 130309 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 809 PM MST MON MAY 12 2008 ...STRONG SOUTHWEST WINDS DEVELOPED ACROSS MUCH OF NORTHERN AND CENTRAL ARIZONA TODAY... .A STRONG FRONTAL SYSTEM APPROACHING FROM THE NORTH BROUGHT STRONG SOUTHWEST WINDS TO MUCH OF THE REGION TODAY. THESE WINDS WILL DECREASE THIS EVENING...AND EVENTUALLY TURN NORTHERLY OVERNIGHT. THE WIND ADVISORY HAS EXPIRED EFFECTIVE AT 8 PM MST. SOME WIND SPEEDS REPORTED TO THE NATIONAL WEATHER SERVICE IN FLAGSTAFF AS OF 8 PM MST TODAY INCLUDE: WINSLOW.................. 53 MPH. GRAND CANYON............. 51 MPH. FLAGSTAFF................ 47 MPH. SHOW LOW................. 45 MPH. ST JOHNS................. 45 MPH. WINDOW ROCK.............. 44 MPH. AZZ010>014-039-040-130415- /O.EXP.KFGZ.WI.Y.0014.000000T0000Z-080513T0300Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...NAVAJO N.M.... DILKON...KYKOTSMOVI 809 PM MST MON MAY 12 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. SOUTHWEST WINDS AT 15 TO 25 MPH WILL TURN NORTHERLY LATER TONIGHT AND DECREASE SLIGHTLY. $$ AZZ006-007-015>017-130415- /O.EXP.KFGZ.WI.Y.0014.000000T0000Z-080513T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP 809 PM MST MON MAY 12 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. SOUTHWEST WINDS AT 15 TO 25 MPH WILL TURN NORTHERLY LATER TONIGHT AND DECREASE SLIGHTLY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 11, 9:00 PM MST, 6 hours 29 minutes earlier.
Area forecast discussion, May 11, 9:00 PM MST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST SUN MAY 11 2008 .SYNOPSIS...A STRONG...LATE-SEASON LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE INTO ARIZONA LATE MONDAY NIGHT AND TUESDAY. AHEAD OF THIS SYSTEM...EXPECT GUSTY SOUTHWEST WINDS AND CONTINUED MILD CONDITIONS MONDAY. BY LATE MONDAY NIGHT AND INTO TUESDAY...THE COLD FRONT WILL BRING AREAS OF RAIN AND HIGH ELEVATION SNOW TO MUCH OF NORTHERN AND CENTRAL ARIZONA. IN ADDITION...ISOLATED THUNDERSTORMS CAN BE EXPECTED...ALONG WITH NORTHEAST WINDS...AND MUCH COOLER TEMPERATURES. NORTHERLY WINDS WILL CONTINUE WEDNESDAY THROUGH FRIDAY...WITH SLIGHTLY BELOW NORMAL TEMPERATURE AND PARTLY CLOUDY SKIES. && .DISCUSSION...ALL EYES ARE ON AN DEVELOPING STORM SYSTEM DUE TO AFFECT MUCH OF THE REGION ON TUESDAY. THIS WILL BE A VERY STRONG AND COLD SYSTEM FOR THIS LATE IN THE SEASON...WITH PRECIPITATION FALLING AS SNOW ABOVE 6500-7000 FEET...EVEN AS LOW AS 6000 FEET OVER THE KAIBAB PLATEAU...AND IN AREAS OF CONVECTION. AHEAD OF THE STORM...MODERATE SOUTHWEST FLOW WILL CONTINUE OVERNIGHT TONIGHT AND THROUGH THE DAY MONDAY. WE HAVE A FIRE WEATHER WATCH OUT FOR MANY AREAS...AND THIS LOOKS GOOD. WIND SPEEDS WILL LIKELY FLIRT WITH ADVISORY CRITERIA MUCH OF THE AFTERNOON...BUT THE MAJORITY OF THE SITES SHOULD BE JUST BELOW. BY LATE MONDAY EVENING...A LOW PRESSURE SYSTEM WILL SEPARATE FROM THE MAIN FLOW AND DROP SOUTH INTO UTAH AND NORTHERN ARIZONA. THIS LOW WILL BRIEFLY CLOSE OFF AS IT MOVES SOUTHEAST THROUGH CENTRAL ARIZONA DURING THE DAY TUESDAY. STRONG FRONTOGENESIS AND DEEP MOISTURE WILL ACCOMPANY THIS SYSTEM...WITH CRASHING 700MB TEMPERATURES AND A DESTABILIZING AIRMASS. WINDS WILL SHIFT TO THE NORTHEAST BEHIND THE FRONT...KEEPING A COOL AND MOIST AIRMASS LOCKED INTO THE REGION FOR A FEW DAYS. THE MAIN PRECIPITATION EVENT WILL BE ALONG AND JUST BEHIND THE FRONT STARTING LATE MONDAY NIGHT OVER THE KAIBAB...AROUND SUNRISE IN THE FLAGSTAFF AREA...AND LATE TUESDAY MORNING OVER THE WHITE MOUNTAINS. THE STRENGTH OF THE FRONT WILL CONTRIBUTE TO RAPIDLY FALLING SNOW LEVELS AND WILL WORK WITH THE INSTABILITY FOR ISOLATED EMBEDDED NEAR-SEVERE THUNDERSTORMS AT TIMES. WE WILL BE UPDATING THE GRIDS AND TEXT FOR THE NEXT SHIFT TO HANDLE THIS SYSTEM MORE AGGRESSIVELY...HOWEVER...NO UPDATES ARE NEEDED TO THE SHORT TERM PERIOD (TONIGHT AND MONDAY). THE REMAINDER OF THE WEEK WILL FEATURE COOL NORTHERLY FLOW. A BACKDOOR COLD FRONT MAY IMPORT ENOUGH MOISTURE FROM THE EAST FOR A FEW SHOWERS THURSDAY AND FRIDAY. && .AVIATION...FOR THE 06Z PACKAGE...AN APPROACHING STORM SYSTEM WILL BRING WINDY CONDITIONS BY LATE TOMORROW MORNING...WITH SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT IN THE AFTERNOON. MID AND HIGH CLOUDS WILL INCREASE LATE IN THE DAY NORTH OF FLAGSTAFF...WITH CIGS BKN030-050 AND MVFR VISIBILITIES IN -SHRA SPREADING SOUTH FROM THE UT BORDER AFT 00Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. PLEASE SEE THE FIRE WEATHER WATCH PRODUCT (RFWFGZ) FOR DETAILS. SEE FIRE WEATHER FORECAST (FWFFGZ) FOR FURTHER DISCUSSION OF DAYS 1 AND 2. FOR WEDNESDAY THROUGH FRIDAY...EXPECT BREEZY NORTHERLY WINDS EACH DAY WITH A WEAK TROUGH POSSIBLE ON THURSDAY. THE SYSTEM THURSDAY WILL BRING SLIGHTLY HIGHER RH VALUES TO NORTHERN ARIZONA...WITH VALUES IN THE UPPER TEENS TO LOWER TWENTIES. WEDNESDAY AND FRIDAY WILL BE A LITTLE DRIER WITH RH VALUES GENERALLY IN THE LOW TO UPPER TEENS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ARIZONA FIRE WEATHER ZONES AZZ104>117-139-140 && PUBLIC...PETERSON AVIATION/FIRE WEATHER...BK VISIT WEATHER.GOV/FLAGSTAFF FOR MORE NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, May 11, 3:36 PM MST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 336 PM MST SUN MAY 11 2008 AZZ004>018-037>040-120700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 336 PM MST SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN APPROACHING STORM SYSTEM AND COLD FRONT WILL PRODUCE DRY AND WINDY CONDITIONS ON MONDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST FIRE WEATHER ZONES IN NORTHERN ARIZONA EXCEPT FOR LOWER ELEVATION AREAS IN YAVAPAI COUNTY...NORTHERN GILA COUNTY AND THE SEDONA AND OAK CREEK CANYON AREAS. THE COLD FRONT IS FORECAST TO MOVE ACROSS ARIZONA STARTING TUESDAY MORNING NEAR THE UTAH BORDER AND MOVING DOWN INTO THE WHITE MOUNTAINS BY TUESDAY AFTERNOON. THIS STORM SYSTEM IS EXPECTED TO PRODUCE WIDESPREAD LIGHT RAIN SHOWERS...WITH SNOW SHOWERS IN THE HIGH COUNTRY AND A FEW ISOLATED THUNDERSTORMS. ON TUESDAY MORNING SNOW ACCUMULATIONS WILL BE LIMITED TO THE UPPER ELEVATION AREAS OF THE KAIBAB PLATEAU AND SAN FRANSISCO PEAKS WITH AROUND 1 INCH OF SNOWFALL...WITH TRACE AMOUNTS POSSIBLE FOR OTHER HIGH ELEVATION AREAS ABOVE 7000 FEET. THIS COLD FRONT IS EXPECTED TO PRODUCE LESS THAN ONE QUARTER OF AN INCH OF LIQUID PRECIPITATION ...ALTHOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THE STRONGEST SHOWER BANDS. RB
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:57 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.